MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-4-3D-ES
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The coil was reported to have been implanted in the patient.Since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received that during the coiling procedure, the first coil¿s pushwire was alleged to have broken.When the second coil was advanced through the headwayduo (competitor device) catheter resistance was felt and the first implanted coil was moved.The first and the second coil were alleged to have entangled."according to ifu, the reported product was prepared, and the coil was inserted through the microcatheter.After the coil was successfully completed, it was detached, and the delivery system was retrieved.Although the detachment seemed to have been performed without a problem with aligning the second marker, a strong resistance was encountered when the second coil was inserted after the delivery system was retrieved, and the first coil started to move when inserted without any action.The first coil (broken product) and the second coil were tangled and moved, and after the second coil was retrieved once, the microcatheter was retrieved together, the delivery shaft of the first coil remained and it was found that it was stretched." the stretched delivery system was difficult to retrieved, so it remained in the body, the microcatheter was re-approached and the second coil was inserted.After that, it was completed without problems.As a result, the tip of the delivery shaft, about 3 mm, remained in the body along with the first coil implantation.No patient injury occurred.The vessel anatomy was severe in tortuosity.The blood flow was normal.The devices were prepared and used per the instructions for use (ifu).The catheter was flushed per the ifu.The second coil was apb-1.5-4-3d-es, lot # a884302.The treating location was 2 mm in diameters.Characteristic was slightly vertical.By the end of procedure, the coils were placed back into the intended location.New coils were also implanted into the aneurysm.Post the procedure the patient was asymptomatic and did not sustain an adverse event.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10018128
Report Number2029214-2020-00425
Device Sequence Number2168016
Product Code KRD
UDI-Device Identifier00847536021167
UDI-Public00847536021167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2022
Device Model NumberAPB-1.5-4-3D-ES
Device Lot NumberA884302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2020
Initial Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;